Alert archive / Montana / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Missoula, MT
NWS Missoula, MT issued this wind chill advisory at Mar 6, 2011, 2:58 AM MST for Flathead County, Lake County, Montana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 2:58 AM MST (09:58 UTC)
- Expired
- Mar 6, 2011, 11:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS45 KMSO 060958 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 258 AM MST SUN MAR 6 2011 MTZ002-061800- /O.NEW.KMSO.WC.Y.0005.110306T0958Z-110306T1800Z/ WEST GLACIER REGION- 258 AM MST SUN MAR 6 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING FOR HIGHWAY 2... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: ARCTIC AIR WILL CONTINUE TO SPILL OVER MARIAS PASS THIS MORNING CAUSING GUSTY EASTERLY WINDS WITH DECREASING TEMPERATURES. THE COMBINATION OF WINDS AND FALLING TEMPERATURES IS CAUSING DANGEROUS WIND CHILLS ALONG HIGHWAY 2 FROM WEST GLACIER TO MARIAS PASS. * WIND CHILL VALUES: -10 TO -20 CAN BE EXPECTED DURING THE MORNING HOURS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
543 WWUS45 KMSO 061735 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1035 AM MST SUN MAR 6 2011 MTZ002-061845- /O.EXP.KMSO.WC.Y.0005.000000T0000Z-110306T1800Z/ WEST GLACIER REGION- 1035 AM MST SUN MAR 6 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 5, 5:33 PM MST, 9 hours 25 minutes earlier.
Area forecast discussion, Mar 5, 5:33 PM MST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 533 PM MST SAT MAR 5 2011 .UPDATE...REDUCED POPS AND SKY COVER OVER MOST OF WESTERN MONTANA FOR THE REMAINDER OF THIS EVENING. && .DISCUSSION...PRECIPITATION IS REALLY STARTING TO SHUT OFF EARLY THIS EVENING IN WESTERN MONTANA AS DAYTIME HEATING IS LOST. HAVE CONFINED SHOWERS MAINLY TO THE MOUNTAINS IN THESE AREAS FOR THE REMAINDER OF THIS EVENING. OVERNIGHT FORECAST IS ON TRACK FOR A DISTURBANCE TO MOVE INTO CENTRAL IDAHO AND SOUTHWEST MONTANA... SPREADING SNOW OVER THIS AREA CLOSER TOWARD MORNING. THERE REMAINS A CHANCE FOR PRECIPITATION ACROSS NORTHWEST MONTANA OVERNIGHT AS MOIST WESTERLY FLOW INTERACTS WITH COOLER CANADIAN AIR SPILLING OVER THE CONTINENTAL DIVIDE TOWARD MORNING. && .AVIATION...IN WESTERN MONTANA...SHOWER ACTIVITY WILL CONTINUE TO TAPER OFF THROUGH THE EVENING. MAIN IMPACT TO AVIATION OPERATIONS WILL BE FROM A PLUME OF PACIFIC MOISTURE STREAMING OVER CENTRAL IDAHO AND SOUTHWEST MONTANA TONIGHT THROUGH SUNDAY. SNOW WILL PRIMARILY SPREAD OVER THESE AREAS...LOWERING CEILINGS AND REDUCING VISIBILITIES AT TIMES THROUGH SUNDAY. TERMINALS IMPACTED BY THIS FEATURE ARE KSMN AND KBTM. IN NORTHWEST MONTANA...PRECIPITATION COULD RE-DEVELOP EARLY SUNDAY MORNING AS MOIST WESTERLY FLOW INTERACTS WITH COOLER CANADIAN AIR SPILLING OVER THE CONTINENTAL DIVIDE. KGPI COULD EXPERIENCED REDUCED CEILINGS AND VISIBILITIES ALONG WITH GUSTY NORTHEAST WINDS AT TIMES ON SUNDAY. && .PREV DISCUSSION... /ISSUED 254 PM MST SAT MAR 5 2011/ DISCUSSION... TONIGHT...SNOW AND RAIN SHOWER ACTIVITY OVER THE NORTHERN ROCKIES WILL SLOWLY DIMINISH DURING THE EVENING AND OVERNIGHT HOURS. BROKEN CLOUDINESS IS LIKELY TO PERSIST OVERNIGHT AT MOST LOCATIONS. ALSO...A SURFACE PRESSURE GRADIENT IS ANTICIPATED TO DEVELOP ALONG THE CONTINENTAL DIVIDE FROM ROGERS PASS NORTHWARD. THIS WILL RESULT IN EASTERLY WINDS DEVELOPING ALONG THE HIGHWAY 2 CORRIDOR NEAR GLACIER PARK AND HIGHWAY 200 CORRIDOR FROM MISSOULA TO OVANDO...INCLUDING HELLGATE AND BADROCK CANYON. SUNDAY...A BROAD PACIFIC STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE NORTHERN GREAT BASIN DURING THE DAY...WITH THE NORTHERNMOST EXTENT OF PRECIPITATION TO GRAZE THE NORTHERN ROCKIES. AREAS SOUTH OF MISSOULA WILL HAVE THE GREATEST POTENTIAL FOR ACCUMULATING SNOW. THE SNOW WILL GENERALLY BE LIGHT ACCUMULATIONS OVER A LONG DURATION. THE SNOWFALL MAY CREATE SOME HAZARDOUS DRIVING CONDITIONS FOR A TIME ACROSS THE SOUTHERN CLEARWATERS...LEMHI COUNTY...AND BUTTE/BLACKFOOT REGION. MEANWHILE...THE SURFACE PRESSURE GRADIENT ALONG THE CONTINENTAL DIVIDE IS ANTICIPATED TO PERSIST AND CONTINUE EASTERLY WINDS SIMILAR TO AN ARCTIC INTRUSION. MARGINALLY COOLER AIR WILL ACCOMPANY THE EASTERLY WINDS ALONG HIGHWAY 200 FROM MISSOULA EASTWARD...HOWEVER SOME FRIGID AIR IS EXPECTED TO REACH ESSEX ALONG THE HIGHWAY 2 CORRIDOR. MONDAY AND TUESDAY...NORTHWEST FLOW WILL REMAIN OVER THE NORTHERN ROCKIES AS A RIDGE OF HIGH PRESSURE BUILDS ALONG THE WEST COAST. THIS WILL MAINTAIN SNOW SHOWERS WITH TEMPERATURES GRADUALLY RETURNING TO NEAR NORMAL FOR THIS TIME OF YEAR. TUESDAY NIGHT THROUGH THURSDAY...THE RIDGE OF HIGH PRESSURE WILL SHIFT EASTWARD INTO WESTERN MONTANA AND NORTH CENTRAL IDAHO BY WEDNESDAY. THIS WILL LEAD TO A GENERAL WARMING TREND WITH TEMPERATURES POTENTIALLY REACHING IN TO THE LOW 50S IN MANY VALLEY LOCATIONS BY THURSDAY. A WAVE OF ENERGY WILL PRECEDE THE RIDGE TUESDAY NIGHT...BRINGING WIDESPREAD LIGHT PRECIPITATION...ESPECIALLY ACROSS NORTHWEST MONTANA. THIS FEATURE SHOULD BE SHORT LIVED HOWEVER AS THE STRENGTHENING RIDGE SHOULD BRING MOST PRECIPITATION TO AN END BY WEDNESDAY AFTERNOON. END OF NEXT WEEK...MODELS ARE IN AGREEMENT FOR ANOTHER MOIST SYSTEM TO MOVE INTO THE REGION LATE THURSDAY...WITH DECENT LOW TO MID LEVEL WINDS AND PRECIPITATION FAVORING WEST FACING SLOPES. FOR THE FORECAST...CONTINUED THE TREND OF WELL-ABOVE CLIMATOLOGY PRECIPITATION CHANCES AND ADJUSTED WINDS ACROSS THE HIGHER TERRAIN. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...ROSA PREVIOUS DISCUSSION...ZUMPFE/PALLISTER/NOLTE AVIATION...DEROSA
Nearby
Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.